Hi. I'm new here and have been struggling with my rapid cycling bipolar disorder lately. Ever since I've had gastric bypass surgery in January of this year I've been having issues with my medication and my moods. Sometimes I feel really drugged up and it affects my speech. I went to see a new dr yesterday and he was great! He lowered my medication. I'm on geodon 80 clonazapam and trazadone 200. I've been depressed with hypo manic symptoms. I sleep a lot. I have no motivation or energy. Suggestions and advice are welcome. I also go to therapy once a week. Thanks
Sorry to hear that you are struggling with your medications since your surgery. It sounds like you are doing everything you can do. Hopefully, your new doctor can help you with your medication adjustments to improve your depression. I have learned not to wait too long to re-adjust my medications if my depression worsens, and my motivation and energy doesn't return until my depression lifts.
At least you have the therapy appointments to motivate you out of bed so that is something to look forward to. You could take a cold shower before you go out and, especially, if you have to drive and your motor skills are sluggish. Maybe you can plan a simple activity like a lunch or a movie with a friend or family member after your therapy appointment so you don't just return home and go back to bed.
Thanks for the reply. I'm doing a little better. Actually got up early so we could go camping. I can say my mind feels right today. My energy level has increased a bit and I feel comfortable in my own skin. I'm still struggling with depression and hypomania but it doesn't feel as strong today. I've gone for years being stable and now I'm not and its freaking me out. My pdoc is really calm and nurturing. I felt great about our appt the other day. My therapist is looking for an actual support group that I can go to. I'm a little Leary but its always fear of the unknown for me.
I have to say when I first took Geodon, all I did was sleep. And at that time I was only prescribed one medication. Sadly it didn't surpress the hallucinations. Mainly I would lie there with my mouth open and drooling. It was that strong. You may want to consult with your doctor about possible side effects of your medications. Sometimes antipsychotics can worsen your symptoms instead of improving them. I dunno.
I was thinking that if your moods and meds shifted around immensely since your gastric bypass that your body may still be adjusting to the surgery. OR The absorption of your meds may have changed with your surgery. I know a friend who has to take most of his medication in liquid form or as injections as a result of his surgery.
Geodon for me caused seizures, but I felt really drugged all the time with that. Trazadone is wonderful stuff, but combined along with the clonazapam, this could be your source of lack of energy or motivation. I was on a similar mix plus Lexapro and I was so not there, if you know what I mean.
Quite honestly though, if I had to bet on this, I'd say there's a serious absorption issue going on. Dr. G might be able to shed some light on it. Or I'd get my gastro and pdoc on the phone together if things don't improve.
Hope is that thing with feathers that perches in the soul and sings the tune without the words and never stops... at all. ~Emily Dickinson
You are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.
The opinions expressed in WebMD Communities are solely those of the User, who may or may not have medical or scientific training. These opinions do not represent the opinions of WebMD. Communities are not reviewed by a WebMD physician or any member of the WebMD editorial staff for accuracy, balance, objectivity, or any other reason except for compliance with our Terms and Conditions. Some of these opinions may contain information about treatments or uses of drug products that have not been approved by the U.S. Food and Drug Administration. WebMD does not endorse any specific product, service or treatment.
Do not consider Communities as medical advice. Never delay or disregard seeking professional medical advice from your doctor or other qualified healthcare provider because of something you have read on WebMD. You should always speak with your doctor before you start, stop, or change any prescribed part of your care plan or treatment. WebMD understands that reading individual, real-life experiences can be a helpful resource, but it is never a substitute for professional medical advice, diagnosis, or treatment from a qualified health care provider. If you think you may have a medical emergency, call your doctor or dial 911 immediately.